needed some advice plz..

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

not2sure
New Member


Date Joined Dec 2007
Total Posts : 2
   Posted 12/5/2007 7:14 PM (GMT -7)   
 Hi all, thought I'd throw my story in here and see what happens....
 Well I went to a doctor to get a perscription for Zyban to help me quit smoking. I don't have insurance right now so I went to the local clinic, I have been a smoker for 16 years. I was perscribed the antidepressant Wellbutrin SR, which is the same as Zyban in gerneric form of Bupropion HCL 150mg.
 I took as perscribed & by only the second day I starting feeling very strange. The beginnings of what I now continue to feel daily....an uneasy feeling in my stomach, shakey hands, a tenseness in my muscles. I hadn't even quit smoking yet so I know it had to be the med...your suppose to continue to smoke the 1st week & quit within the 2nd. I ended up quitting on day 6 because I thought maybe the cigerettes were causing the feeling because it is a stimulant (I had already stopped all other caffiene intake by day 4). But this feeling just keeped gettting stronger each day. After only 11 days on this med I went to my doctor & told her how I was feeling & was visibly shaking & completely overwhelmed feeling. She looked oddly at me for a moment & said it might be anxiety, then perscribed me 60 xanax .25mg to take twice a day as needed with no refills. She didn't tell me to stop taken the Bupropion but I did after about 3 more days because I can not handle the feeling it gave me, kinda like I was on speed or something, extremely jittery...& that small amount of xanax didn't help enough until a day or two after I quit taken the Bupropion.
 Well now it has been about 2 1/2 weeks since my last Bupropion pill but I am still experiencing these bad effects. Everyday is about the same, it starts as an uneasy feeling in my stomach, then I start feeling jittery & worried, I get tense, then my hands get shakey....all this by 11:00am, so I take a xanax & it helps just enough to slow my crazy feelings down untill around dinner time, then I take the other one.
 Well now I only have a few days left of xanax & am not sure whether I should go see her again or see a doctor in the mental health dept. for some answers as to what I am now suppose to do with this crazy feeling I am left with. I do not want to go back to smoking in hopes of keeping my anxiety levels down. Any advice???
  **sorry so long.....this is my 1st post**

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 12/5/2007 7:27 PM (GMT -7)   
Welcome to Healing Well and the A & P forum. I am sure you will find the members here are caring and supportive.
 
I think you have taken a huge step in quitting smoking as it is one of the hardest things to do,  so I commend you.
 
My husband went cold turkey on smoking and at the 48 hour mark he was in bad shape, shaking, tremors, sweating etc.  He was put on Xanax to help him get through the first stages of the withdrawal from smoking.  Some will way you do not have withdrawal but I did see this with my own eyes.
 
He did make it with the use of a few weeks of xanax.  If you are still having these symptoms, I would see your  original prescribing physician first and receive a medical screening exam to make sure it is not some other physical problem. 
 
Each person  reacts to drugs differently so it maybe a combination of issues.
 
Is it anxiety, I am sure it is a component of anxiety, just thinking about going forever without smoking is anxiety provoking to most smokers. :)
 
Please remember I am not a professional, this is just my personal opinion.
Take care and again a warm welcome to HW.
 
Kitt
 
 
 
 
Moderator Anxiety ~ Panic Disorders
*~* Not a mental health professional at all *~*
Dx: Anxiety/Panic, Depression, GERD, Osteoarthritis
*Wife of a Crohnie*
******www.healingwell.com/donate***
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~
 


not2sure
New Member


Date Joined Dec 2007
Total Posts : 2
   Posted 12/6/2007 6:17 AM (GMT -7)   
Thanks Kitt for the reply,

I believe your right about the connection of anxiety with the thought of never smoking another cigarette, which may explain why I experienced these symptoms before I even actually quit. But I am unable to shake this feeling off & clear my mind of it so I plan to see my doctor again about it. I am a mother of two & the way I physically & emotionally feel does not fit into my life well.

I also am going to print out some articles I found online connecting adult anxiety with smoking since teenage years. Alot of the information fits my situation & may help my doctor see this from a different direction.

Thanks again for your input!

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 12/6/2007 9:17 AM (GMT -7)   

You are very welcome and please keep posting as your journey may be helpful to someone else who is trying to give up smoking.

We are here to support you and I know you will make it. :)

Gentle Hugs,

Kitt


 
Moderator Anxiety ~ Panic Disorders
*~* Not a mental health professional at all *~*
Dx: Anxiety/Panic, Depression, GERD, Osteoarthritis
*Wife of a Crohnie*
******www.healingwell.com/donate***
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 12:31 PM (GMT -7)
There are a total of 2,735,435 posts in 301,303 threads.
View Active Threads


Who's Online
This forum has 151408 registered members. Please welcome our newest member, ChristineMdic.
356 Guest(s), 11 Registered Member(s) are currently online.  Details
Xfitmama3, 81GyGuy, tickbite666, dismissed, Teamchris, Serenity Now, Girlie, JEN02, Faustmann, NiceCupOfTea, Poppie


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer